May 30, 2014 — Indian drug-maker Zydus Pharmaceuticals is recalling 10,200 bottles of anti-allergy pills in the United States because they may contain the wrong drug.
The U.S. Food and Drug Administration (FDA) issued the recall after finding a 25-mg tablet of atenolol in a bottle that should have contained 25-mg tablets of promethazine hydrochloride.
Promethazine is primarily an allergy-relief medication, but it is also used to treat nausea, vomiting, problems sleeping, and for pre-operative sedation. Atenolol is a medication that decreases blood-pressure, prevent chest pain (angina), and improve survival after a heart attack.
Zydus initiated the recall on May 8. The FDA classifies it as a Class II recall, which means the potential health consequences are likely to be temporary and medically-reversible.
Recalled medications include:
- PROMETHAZINE HYDROCHLORIDE: Tablets, USP, 25 mg, 100 Tablet Bottles, Rx Only. Lot #: MN9081, Expiry: 09/2015.
Reuters reports that this is the seventh time an Indian drug-maker has recalled drugs this year. The FDA has recently stepped up inspections of Indian facilities involved in ingredient production and formulation. The agency is concerned about quality control issues. They have already banned imports from some top drug-makers, including facilities owned by Ranbaxy and Wockhardt.
Do I have a Drug Injury Lawsuit?
The Schmidt Firm, PLLC is currently accepting defective drug induced injury cases in all 50 states. If you or somebody you know has been injured by atenolol in a bottle of premethazine, you should contact our lawyers immediately for a free case consultation. Please use the form below to contact our Defective Drug Litigation Group or call toll free 24 hours a day at (866) 920-0753.
Attention Lawyers: We consider a referral from another law firm to be one of the greatest compliments. If your firm is interested in referring us a case or for us to send you a list of previous award judgments and/or average referral fees, please visit the Lawyer Referral section of our website.